Alert archive / California / Wind Advisories in 2009

Wind Advisory 28, NWS Las Vegas, NV

May 3, 2009San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at May 3, 2009, 3:53 AM PDT for San Bernardino County, California. It took effect at May 3, 2009, 10:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 3, 2009, 3:53 AM PDT (10:53 UTC)
In effect from
May 3, 2009, 10:00 AM PDT
Expired
May 4, 2009, 12:00 AM PDT
In force
14 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 031053
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
353 AM PDT SUN MAY 3 2009

...STRONG DOWNSLOPE WIND ALONG THE LEE OF THE SOUTHERN SIERRA IN
INYO COUNTY TODAY...

.A WESTERLY FLOW ALOFT OVER CALIFORNIA AND NEVADA WILL LEAD TO STRONG
DOWNSLOPE WINDS IN THE LEE OF THE SOUTHERN SIERRA TODAY. WEST TO
NORTHWEST WINDS WILL SWEEP DOWN THROUGH THE EASTERN SIERRA SLOPES
AND SPREAD EASTWARD INTO THE OWENS VALLEY. THE STRONGEST WINDS
WILL OCCUR BELOW CANYON OPENINGS BETWEEN BIG PINE AND LONE PINE.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER
HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395. THE WIND WILL
ALSO CREATE AREAS OF BLOWING DUST AND SAND NEAR THE OWENS LAKE.

CAZ519-031900-
/O.NEW.KVEF.HW.W.0009.090503T1700Z-090504T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
353 AM PDT SUN MAY 3 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EAST SLOPE OF THE SOUTHERN SIERRA...WHICH IS IN
EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING.

VERY STRONG WINDS WILL DEVELOP THIS MORNING AND CONTINUE INTO THE
EARLY EVENING BELOW CANYON OPENS OF THE SOUTHERN SIERRA. WEST TO
NORTHWEST WINDS 35 TO 50 MPH WITH GUSTS UP TO 70 MPH OR GREATER
WILL OCCUR.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ520-031845-
/O.NEW.KVEF.WI.Y.0028.090503T1700Z-090504T0300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
344 AM PDT SUN MAY 3 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM PDT THIS EVENING.

STRONG WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE INTO THE
EARLY EVENING. WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS
AROUND 55 MPH WILL OCCUR BELOW CANYON OPENINGS AND SPREAD EAST
INTO THE OWENS VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
 
$$

PIERCE
4 follow-up statements
000 
WWUS75 KVEF 031628
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
928 AM PDT SUN MAY 3 2009

...STRONG DOWNSLOPE WIND ALONG THE LEE OF THE SOUTHERN SIERRA IN
INYO COUNTY TODAY AND GUSTY WEST WINDS ACROSS THE WESTERN MOJAVE
DESERT...

CAZ519-032300-
/O.CON.KVEF.HW.W.0009.090503T1700Z-090504T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
928 AM PDT SUN MAY 3 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR THE EASTERN SIERRA SLOPES.

VERY STRONG WINDS WILL INCREASE THIS MORNING AND CONTINUE INTO
THE EARLY EVENING BELOW CANYON OPENINGS OF THE SOUTHERN SIERRA. WEST
TO NORTHWEST WINDS 35 TO 50 MPH WITH GUSTS UP TO 70 MPH OR GREATER
WILL OCCUR. THE STRONGEST WINDS WILL OCCUR BETWEEN BIG PINE AND
LONE PINE.


$$

CAZ523-525-032300-
/O.EXA.KVEF.WI.Y.0028.090503T1700Z-090504T0300Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
928 AM PDT SUN MAY 3 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN...WHICH IS IN
EFFECT UNTIL 8 PM PDT THIS EVENING.

STRONG WINDS HAVE DEVELOPED LATE THIS MORNING AND WILL CONTINUE
INTO THE EARLY EVENING. WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH
GUSTS AROUND 50 MPH ARE EXPECTED. THESE CONDITIONS MAY BRING ABOUT
AREAS OF BLOWING DUST AND CAUSE HAZARDOUS DRIVING CONDITIONS TO
HIGH PROFILE VEHICLES TRAVELING IN THE REGION.


$$

CAZ520-032300-
/O.CON.KVEF.WI.Y.0028.090503T1700Z-090504T0300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
928 AM PDT SUN MAY 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
THE OWENS VALLEY.

STRONG WINDS WILL CONTINUE TO DEVELOP LATE THIS MORNING AND
PERSIST INTO THE EARLY EVENING. WEST TO NORTHWEST WINDS 30 TO 40 MPH
WITH GUSTS AROUND 55 MPH WILL OCCUR BELOW CANYON OPENINGS AND
SPREAD EAST INTO THE OWENS VALLEY.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER
HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395. THE WIND WILL
ALSO CREATE AREAS OF BLOWING DUST AND SAND NEAR THE OWENS LAKE.

$$

LABELLE
000 
WWUS75 KVEF 032136
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
236 PM PDT SUN MAY 3 2009

CAZ519-040300-
/O.CON.KVEF.HW.W.0009.000000T0000Z-090504T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
236 PM PDT SUN MAY 3 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY. 

VERY STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING BELOW
CANYON OPENINGS OF THE SOUTHERN SIERRA. WEST TO NORTHWEST WINDS 35
TO 50 MPH WITH GUSTS UP TO 70 MPH OR GREATER WILL OCCUR. THE
STRONGEST WINDS WILL OCCUR BETWEEN BIG PINE AND LONE PINE.

$$

CAZ523-525-040300-
/O.EXT.KVEF.WI.Y.0028.000000T0000Z-090504T0700Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
236 PM PDT SUN MAY 3 2009

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR
THE WESTERN MOJAVE DESERT AND MORONGO BASIN IN SAN BERNARDINO COUNTY.

STRONG WINDS ARE EXPECTED TO CONTINUE INTO TONIGHT. WEST TO NORTHWEST
WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED. THESE
CONDITIONS MAY BRING ABOUT AREAS OF BLOWING DUST AND CAUSE
HAZARDOUS DRIVING CONDITIONS TO HIGH PROFILE VEHICLES TRAVELING IN
THE REGION.

$$

CAZ520-040300-
/O.CON.KVEF.WI.Y.0028.000000T0000Z-090504T0300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
236 PM PDT SUN MAY 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
THE OWENS VALLEY.

STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING. WEST TO
NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 55 MPH WILL OCCUR
BELOW CANYON OPENINGS AND SPREAD EAST INTO THE OWENS VALLEY.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395. THE WIND WILL ALSO
CREATE AREAS OF BLOWING DUST AND SAND NEAR THE OWENS LAKE.

$$
000 
WWUS75 KVEF 040255
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
755 PM PDT SUN MAY 3 2009

CAZ519-040400-
/O.EXP.KVEF.HW.W.0009.000000T0000Z-090504T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
755 PM PDT SUN MAY 3 2009

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR THE
EASTERN SIERRA SLOPES.

ALTHOUGH ISOLATED WIND GUSTS TO OVER 50 MPH MAY BE SEEN THROUGH
THE NIGHT ALONG THE EASTERN SLOPES OF THE SOUTHERN SIERRA ABOVE
THE 5000 FOOT LEVEL...WIDESPREAD WINDS TO OVER 70 MPH ARE NO LONGER
EXPECTED. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AS
OF 80 PM PDT.

$$

CAZ520-040400-
/O.EXP.KVEF.WI.Y.0028.000000T0000Z-090504T0300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
755 PM PDT SUN MAY 3 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR THE
OWENS VALLEY.

THE WIDESPREAD WIND GUSTS TO BETWEEN 40 AND 50 MPH WHICH OCCURRED
ACROSS THE OWENS VALLEY DURING THE AFTERNOON HAVE BEGUN TO TAPER
OFF. ALTHOUGH LOCAL GUSTY WINDS WILL CONTINUE THROUGH THE
NIGHT...WIDESPREAD GUSTS TO OVER 40 MPH ARE NO LONGER EXPECTED.
THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS OF 8 PM PDT.

$$

CAZ523-525-040700-
/O.CON.KVEF.WI.Y.0028.000000T0000Z-090504T0700Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
755 PM PDT SUN MAY 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR
THE WESTERN MOJAVE DESERT AND MORONGO BASIN.

STRONG WEST WINDS GUSTING TO BETWEEN 45 AND 55 MPH WILL CONTINUE
THROUGH THE EVENING HOURS BEFORE DECREASING AROUND MIDNIGHT
TONIGHT.

THESE CONDITIONS MAY BRING ABOUT AREAS OF BLOWING DUST AND CAUSE
HAZARDOUS DRIVING CONDITIONS TO HIGH PROFILE VEHICLES TRAVELING IN
THE REGION.

$$
000 
WWUS75 KVEF 040643
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1143 PM PDT SUN MAY 3 2009

CAZ523-525-040745-
/O.EXP.KVEF.WI.Y.0028.000000T0000Z-090504T0700Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
1143 PM PDT SUN MAY 3 2009

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT FOR THE
WESTERN MOJAVE DESERT AND MORONGO BASIN.

WINDS HAVE SLOWLY BEGAN TO DECREASE ACROSS THE WESTERN MOJAVE
DESERT AND MORONGO BASIN SINCE 10 PM PDT THIS EVENING. ALTHOUGH
WINDS GUSTING TO OVER 45 MPH ARE STILL BE REPORTED ACROSS THE
AREA...THESE WINDS ARE EXPECTED TO CONTINUE TO DECREASE AND DROP
BELOW ADVISORY LEVELS BETWEEN MIDNIGHT AND 1 AM PDT. 

WITH THE WINDS EXPECTED TO DROP BELOW ADVISORY CRITERIA...THE WIND
ADVISORY FOR THE AREA WILL BE ALLOWED TO EXPIRE AS OF MIDNIGHT PDT
TONIGHT. HOWEVER MOTORISTS ARE ENCOURAGED TO CONTINUE USING
CAUTION AS GUSTY WINDS WILL LIKELY BE ENCOUNTERED THROUGH THE
EARLY MORNING HOURS.

THE STRONGEST WIND GUSTS WHICH HAVE BEEN REPORTED ACROSS THE AREA
DURING THE AFTERNOON AND EVENING HAVE BEEN...

SQUAW SPRINGS.......67 MPH
TWENTY-NINE PALMS...56 MPH
BARSTOW/DAGGETT.....53 MPH

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 2, 9:15 PM PDT, 6 hours 38 minutes earlier.

Area forecast discussion, May 2, 9:15 PM PDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
915 PM PDT SAT MAY 2 2009

.SYNOPSIS...WEAK HIGH PRESSURE WILL HOLD OVER THE REGION AS FAST
MOVING WEATHER DISTURBANCES BRUSH THE NORTHERN GREAT BASIN DURING
THE COMING WEEK. THIS DRY WEATHER PATTERN WILL PROVIDE OCCASIONAL
BREEZES AND ALLOW TEMPERATURES TO CLIMB WELL ABOVE NORMAL.
&&

.UPDATE...STRONG SURFACE PRESSURE GRADIENTS WITH DECENT LOW LEVEL
FLOW TO KEEP BREEZY/WINDY CONDITIONS ACROSS MUCH OF THE SAN
BERNARDINO DESERTS TONIGHT. HOWEVER WIDESPREAD WIND GUSTS MEETING
ADVISORY CRITERIA HAVE ENDED...THUS HAVE ALLOWED THE WIND ADVISORY
TO EXPIRE. GRADIENTS/FLOW ALOFT SHOWING LITTLE CHANGE FOR SUNDAY AND
WILL BE LOOKING AT ANOTHER ADVISORY POSSIBLY FOR SUNDAY IN THE NEXT
FORECAST PACKAGE. AT THE SAME TIME...DOWNSLOPE WINDS FORMED ALONG
THE SOUTHERN SIERRA WHICH RESULTED IN LOCALLY STRONG WINDS SATURDAY
AFTERNOON FOR THE WEST SIDE OF THE OWENS VALLEY AND VERY SIMILAR
CONDITIONS WILL ONCE AGAIN BE SEEN ON SUNDAY. MAIN CHANGE IS THAT
THE UPPER LEVEL JET SHIFTS SLIGHTLY NORTH FROM SATURDAY AFTERNOONS
POSITION. SIMILAR TO THE CALIFORNIA DESERTS...WILL BE LOOKING AT THE
POSSIBILITY OF WIND ADVISORIES FOR THE OWENS VALLEY FOR SUNDAY IN
THE NEXT PACKAGE TOO. ZONAL FLOW OVER THE CWA TONIGHT AND SUNDAY
WILL KEEP FAIRLY DIRTY CONDITIONS ACROSS THE AREA...THUS A PARTLY
CLOUDY/SUNNY SKY LOOKED FOR INTO SUNDAY. OVERALL CURRENT
FORECAST IS ON TRACK.  WILL UPDATE ZONES TO REMOVE HEADLINES AND
EVENING/MIDNIGHT WORDING...OTHERWISE NO ADDITIONAL UPDATES EXPECTED
THIS EVENING.
&&

.AVIATION...FOR MCCARRAN...WINDS TO REMAIN SOUTH TO SOUTHWEST
8-18KTS THROUGH 00Z MONDAY WITH CLOUDS GENERALLY AOA 25K FT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS GENERALLY SOUTH TO WEST 10-20KTS WITH HIGHER
WINDS ACROSS THE DAGGETT CORRIDOR THROUGH 00Z MONDAY. CLOUDS SCT-BKN
15K FT WITH BKN-OVC AOA 25K FT. ISOLATED SHOWERS AFTER 18Z SUNDAY
THROUGH 03Z MONDAY ALONG THE SOUTHERN SIERRA CREST.
&&

.PREV DISCUSSION...325 PM PDT SHORT TERM...SATELLITE IMAGERY SHOWED
A PACIFIC MOISTURE PLUME BETWEEN 30N AND 40N EXTENDING FROM THE WEST
COAST BACK TO THE DATE LINE. A ZONAL FLOW WILL BRING THIS MOISTURE
ACROSS THE FORECAST AREA...MAINLY IN THE FORM OF MID AND HIGH
CLOUDS...TONIGHT THROUGH TUESDAY. WEAK UPPER LOWS ROLLING ACROSS THE
PACIFIC NORTHWEST WILL BRUSH THE NORTHERN GREAT BASIN WILL HELP
ENHANCE AFTERNOON WEST TO SOUTHWEST BREEZES. ENOUGH MOISTURE COULD
MAKE IT NORTHERN LINCOLN COUNTY SUNDAY NIGHT FOR A SLIGHT CHANCE OF
PRECIP...BUT IT APPEARS MARGINAL AT BEST. WEST WINDS GUSTING OVER 40
MPH WILL CONTINUE ACROSS THE SAN BERNARDINO COUNTY DESERTS THIS
EVENING AND THE WIND ADVISORY WILL REMAIN IN EFFECT. HIGH
TEMPERATURES WILL CLIMB SEVERAL DEGREES BY SUNDAY AFTERNOON THEN
SHOULD FLUCTUATE ONLY A DEGREE OR TWO MONDAY AND TUESDAY. &&

.LONG TERM...MODELS REMAIN CONSISTENT WITH THE IDEA OF OUR WARMEST
WEATHER OF THE YEAR TAKING SHAPE THE LATTER HALF OF NEXT WEEK. AN
UPPER RIDGE OVER THE EASTERN PACIFIC CENTERED ALONG 27N WILL EXPAND
EASTWARD INTO THE SOUTHWESTERN UNITED STATES ON WEDNESDAY AFTERNOON.
BOTH THE 12Z ECMWF AND GFS HAVE TRENDED ABOUT 1C TO 2C WARMER WITH
TEMPS AT 700MB ON WEDNESDAY AFTERNOON...THUS HAVE BUMPED UP HIGHS A
LITTLE MORE THEN. BOTH THE 12Z GEM AND ECMWF ARE DROPPING A SYSTEM
ACROSS THE PAC NW ON THURSDAY WHICH MAY FLATTEN OUT OUR HEIGHTS SOME
BUT STILL WITH STRONG RIDGING CENTERED TO OUR SOUTH AND PLENTY OF
DRY AIR IN PLACE THE ONLY MAJOR EFFECT THIS SYSTEM COULD HAVE IS
SOME ENHANCEMENT OF WINDS THURSDAY AFTERNOON. OVERALL IT IS A TOUGH
CALL AS TO WHICH DAY MAY TURN OUT TO BE THE WARMEST BUT RIGHT NOW
THE CURRENT GRIDS SHOW THIS TO BE ON FRIDAY. HIGHS ARE EXPECTED TO
REACH 10 TO 15 DEGREES ABOVE NORMAL ACROSS THE AREA WITH THE WARMEST
SPOTS REACHING 100-110. FOR NOW...HAVE KEPT LAS VEGAS IN THE UPPER
90S...I GUESS I WOULD LIKE TO SEE PROGGED H5 HEIGHTS REACH AT LEAST
588 DM BEFORE FORECASTING A TRIPLE DIGIT HIGH HERE IN VEGAS.
AFTERWARDS HAVE LEANED TOWARDS THE 12Z ECMWF WHICH KEEPS A RIDGE
ACROSS THE SOUTHWESTERN UNITED STATES ALONG WITH 700 MB TEMPS THAT
ARE ABOUT 2C TO 3C WARMER THAN THE 12Z GFS. BY NEXT WEEKEND HEIGHTS
WILL STILL LIKELY LOWER AS ANOTHER SYSTEM DROPS SOUTHWARD OFF THE
COAST OF BRITISH COLUMBIA...WASHINGTON AND OREGON...BUT TEMPS ARE
STILL EXPECTED TO REMAIN ABOVE NORMAL. RECORD HIGH MINIMUM
TEMPERATURES MAY ALSO BE REACHED IN LAS VEGAS THURSDAY AND FRIDAY
MORNING.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

JENSEN/ADAIR/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, May 2, 5:42 AM PDT, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
542 AM PDT SAT MAY 2 2009

CAZ523>525-030345-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
542 AM PDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY CONTINUES UNTIL 9 PM THIS EVENING. PLEASE REFER TO
THE LATEST WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ519>522-526-527-NVZ014>022-030345-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
542 AM PDT SAT MAY 2 2009 /542 AM MST SAT MAY 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:53 AM PDTHigh Wind WarningVEFInyo16 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.